Alert archive / West Virginia / Flash Flood Warnings in 2011

Flash Flood Warning 67, NWS Baltimore/Washington

July 7, 2011Hampshire County, West Virginia; Frederick County, Virginia

NWS Baltimore/Washington issued this flash flood warning at Jul 7, 2011, 10:34 PM EDT for Hampshire County, West Virginia; Frederick County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2011, 10:34 PM EDT (02:34 UTC)
Expired
Jul 8, 2011, 1:30 AM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Frederick County, VA, Hampshire County, WV

The radar

The Sterling radar (KLWX), 86 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 2.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
2030 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

658 
WGUS51 KLWX 080234
FFWLWX
VAC069-WVC027-080530-
/O.NEW.KLWX.FF.W.0067.110708T0234Z-110708T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1034 PM EDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN HAMPSHIRE COUNTY IN EASTERN WEST VIRGINIA...
  NORTHERN FREDERICK COUNTY IN NORTHWEST VIRGINIA...

* UNTIL 130 AM EDT

* AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
  TIMBER RIDGE TO 14 MILES SOUTHWEST OF TIMBER RIDGE...MOVING EAST AT
  5 MPH.

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN INCLUDE...
  TIMBER RIDGE...
  GORE...
  YELLOW SPRING...
  WHITACRE...
  CAPON BRIDGE...
  CAPON SPRINGS...
    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. THE CACAPON RIVER WILL LIKELY FLASH FLOOD. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3940 7824 3932 7812 3920 7828 3910 7851
      3914 7857 3915 7860 3913 7862 3916 7870
      3941 7842 3944 7833

$$
1 follow-up statement
054 
WGUS71 KLWX 080424
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1224 AM EDT FRI JUL 8 2011

VAC069-WVC027-080530-
/O.CON.KLWX.FF.W.0067.000000T0000Z-110708T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMPSHIRE WV-FREDERICK VA-
1224 AM EDT FRI JUL 8 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
NORTHERN FREDERICK AND SOUTHEASTERN HAMPSHIRE COUNTIES...

AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TIMBER RIDGE TO 13 MILES
SOUTHWEST OF TIMBER RIDGE...MOVING WEST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DELRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3940 7824 3932 7812 3920 7828 3910 7851
      3914 7857 3915 7860 3913 7862 3916 7870
      3941 7842 3944 7833

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 9:23 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 7, 9:23 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
923 PM EDT THU JUL 7 2011

.SYNOPSIS...
A COLD FRONT OVER THE NORTHERN MID-ATLANTIC STATES WILL MOVE
SOUTHWARD TOWARD NORTHERN MARYLAND TODAY BEFORE STALLING OVER THE
AREA THROUGH TOMORROW. SURFACE HIGH PRESSURE WILL MOVE INTO THE REGION
THIS WEEKEND. THE MID-ATLANTIC STATES WILL BECOME SITUATED BETWEEN
HIGH PRESSURE OVER THE SOUTHEASTERN STATES AND LOW PRESSURE OVER
EASTERN CANADA EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
NEARLY STATIONARY BNDRY HAS BEEN SKEWED TO A MORE NW-SE
ORIENTATION DUE TO CNVCTN ACRS NE MD...NOW DRAPED ROUGHLY ALONG
POTOMAC RIVER. SVRL WET MICROBURST ACRS NRN CWA EARLIER THIS
EVE...BUT WITH DIURNAL INSTABILITY WANING...STORM INTENSITY HAS
BEEN AND SHUD CONT DCRSG. HVY RN...2-4 INCHES ACRS PORTIONS OF
INNER BALTIMORE METRO HAS CAUSED LOCALIZED FLASH FLOOD
PROBLEMS...WHICH TOO SHUD DIMINISH AS CNVCTN WEAKENS. POPS
GRADUALLY LOWER TO CHC/SLIGHT CHC AFTR MIDNIGHT...WITH BEST PROBS
ACRS NRN ZONES...CLOSER TO SFC BNDRY. PREV DISCUSSION FOLLOWS...

LOW TEMPS WILL RANGE FROM THE MID 60S ACROSS THE HIGH ELEVATIONS
TO MID 70S IN THE CITIES AND ALONG THE COAST. CLOUD COVER SHOULD
PREVENT WIDESPREAD AND DENSE FOG ERY FRI MRNG.

AN UPPER TROUGH WILL APPROACH FROM THE OH VLY WHILE A STRENGTHENING
UPPER-LEVEL JET STREAK MOVES INTO THE NORTHEAST STATES ON FRI. SLY
FLOW AHEAD OF THE TROUGH WILL DRAW TROPICAL MOISTURE NWD INTO THE
MID-ATLANTIC STATES WHILE THE SFC BOUNDARY REMAINS STALLED OVER THE
AREA. SHOWER AND STORMS SHOULD INCREASE IN COVERAGE DURING THE
MIDDAY AND AFTN HOURS AS SYNOPTIC LIFT INCREASES.

THE MAIN CONCERN STARTING FRI AFTN WILL BE HEAVY RAINFALL AND FLASH
FLOODING...ESPECIALLY WITH PWATS APPROACHING 2 STANDARD DEVIATIONS
ABOVE NORMAL.  SEE HYDRO DISCUSSION FOR MORE DETAILS. ANOTHER
CONCERN WILL BE THE POTENTIAL FOR SEVERE TSTMS AS DEEP-LAYER SHEAR
PROFILES INCREASE IN CONCERT WITH DAYTIME DESTABILIZATION.
HOWEVER...THERE IS A HIGH DEGREE OF UNCERTAINTY FOR THE SEVERE TSTM
POTENTIAL AS THE THREAT WILL DEPEND ON THE AMOUNT OF DAYTIME
HEATING. CURRENT THINKING IS THAT CLOUD COVER ALONG AND NORTH OF THE
FRONT WILL LIKELY LIMIT HEATING. CENTRAL VA AND SRN MD WILL MOST
LIKELY SEE BREAKS IN THE CLOUDS AND THEREFORE BETTER INSTABILITY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
S/WV PIVOTS ACRS CWFA FRI EVE...TAKING AXIS OF HVY RAIN W/ IT. PWAT
IN EXCESS OF 2 INCHES /CLS TO 2SD ABV NRML/ MOST LKLY CHO-DCA-NAK.
FF WATCH WL CONT THRU 06Z...TO ACCT FOR POTENTIAL OF REPEATED
ECHOES. FNT WL BE SOMEWHAT CAUGHT IN MID LVL FLOW...SO DONT XPCT IT
TO MV THRU QUICKLY. HENCE...LKLY POPS WL STRETCH INTO THE OVNGT HRS.
BUT...STABILITY WL INCR THRU THE NGT...AND WL SHIFT EMPHASIS AWAY FM
THUNDER FOR THE OVNGT HRS.

SHRA CUD LINGER INTO SAT MRNG...BUT THEN HIPRES WL BLD OVR THE
GRTLKS...DRIVING CDFNT FAR ENUF S TO CARVE OUT A DRY WKND. H8 TEMPS
DONT DROP MUCH...SO MAXT FCST WL BE SIMLR TO PAST FEW DAYS /NEAR
90F/...BUT W/ DEWPTS IN THE 60S. MIN-T CLOSE TO MOS MEAN.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
XTNDD SYNOPTIC PTTN FEATURES BROAD MID CONUS H5 RDG AND DOWNSTREAM
TROF SOMEWHERE ALONG THE ERN SEABOARD OR IN THE WRN ATLC. THAT WL
LEAVE A SFC FNT STRETCHED FM W TO E SOMEWHERE IN THE MID ATLC OR
CAROLINAS...WHILE TRANSITORY SFC HIPRES PROTRUDES FM THE GRTLKS/NEW
ENGLND. THE INTERACTION BTWN THESE TWO FEATURES WL DICTATE DIRECT
IMPACT ON SENSIBLE WX W/IN CWFA. AS LONG AS THE FNT IS NEARBY...NEED
TO CONSIDER CHC TSRA DAILY...W/ AN EMPHASIS PLACED ON LT AFTN-ELY
EVNG. GRIDS WL STRIKE THAT BALANCE...W/ MAXT ABV CLIMO MON-TUE WHILE
PRIMARY INFLUENCE COMES FM UPA RDG...THEN TWD CLIMO WED-THU AS SFC
HIPRES POTENTIALLY DRIVES FNT SWD.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
THUNDERSTORMS CURRENTLY IMPACTING THE BWI AND MTN TERMINALS WILL
DIMINISH THROUGH MIDNIGHT GIVING WAY TO MOSTLY CLOUDY SKIES. A LOW
PRESSURE SYSTEM MOVING NORTHWARD ALONG THE ATLANTIC COAST COMBINED
WITH THE SLOW MOVING FRONT CURRENTLY ACROSS THE AREA WILL PRODUCE
WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH THE DAY TOMORROW.
EXPECT IFR CONDITIONS PERIODICALLY AT ALL AIRPORTS DUE TO HEAVY RAIN
OBSTRUCTING VISIBILITIES AND LOW CIGS AT 2000 FT OR LOWER.
OVERNIGHT...FOG FORMATION WILL REDUCE VISIBILITIES ACROSS ALL
TERMINALS.

OVERALL...LIGHT WIND SHIFTING FROM SOUTHWEST TO NORTHERLY WILL
PREVAIL ACROSS THE REGION. HOWEVER...STRONG WIND GUSTS IN SHOWERS
AND THUNDERSTORMS COULD IMPACT TERMINALS WELL INTO TOMORROW
EVENING. PREV DISCUSSION FOLLOWS...

POOR FLYING CONDS FRI NGT IN NMRS SHRA/TSRA. PREVAILING MVFR W/ LCL
IFR XPCTD. A WK CDFNT WL PUSH SEWD OVNGT..WHICH WUD END SHRA...BUT
LINGERING LLVL MSTR MAY RSLT IN FOG DVLPMNT. THAT CUD LAST INTO SAT
MRNG. THEREAFTER...VFR THRU THE WKND...AND INTO ELY NXT WK.

&&

.MARINE...
TSTMS MAINLY CONFINED TO NRN PORTIONS OF BAY TNGT...OTHERWISE LGT
WINDS XPCD. PREV DISCUSSION FOLLOWS...

WIDESPREAD SHOWERS AND STORMS ARE EXPECTED AGAIN ON FRI.

NMRS TSRA FRI NGT MAY BE RESPONSIBLE FOR LCLLY HIER WNDS/WVS.
OTRW...NW WNDS XPCT TO REMAIN AOB 15 KT THRU THE WKND. STRONGEST
WNDS WL COME SAT AS CDFNT PUSHES S. RTN FLOW WL BEGIN LT SUN.

&&

.HYDROLOGY...
12Z GUIDANCE COMING INTO BETTER AGREEMENT OF A HEAVY RAINFALL EVENT
FRI AFTN AND EVE AS A TROUGH OF LOW PRESSURE WILL ADVANCE TOWARD THE
REGION. ALTHOUGH ANTECEDENT CONDITIONS ARE RELATIVELY DRY/FFG
HIGH...DECENT SYNOPTIC LIFT...A MOIST AIRMASS EMANATING FROM THE
TROPICS...SLOW STORM MOTION AND THE PRESENCE OF A STATIONARY
BOUNDARY ARE AMONG MANY FACTORS CONTRIBUTING TO A POTENTIAL FLASH
FLOOD EVENT. HAVE ISSUED A FLASH FLOOD WATCH FOR MOST OF THE AREA
EXCEPT WRN MD...THE ERN WEST VIRGINIA PANHANDLE AND EXTREME NW
VIRGINIA. HEAVY RAINFALL WILL NOT BE WIDESPREAD...AND LIKELY BE
FOCUSED ALONG THE FRONT. THEREFORE...THE EXACT LOCATION OF THE FRONT
WILL BE KEY TO DETERMINING WHO GETS MESOSCALE BANDING OF HEAVY
RAINFALL. SEE FLASH FLOOD WATCH FOR MORE DETAILS ON EXPECTED PRECIP
AMOUNTS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
     NIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
     NIGHT FOR MDZ004>007-009>011-013-014-016>018.
VA...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
     NIGHT FOR VAZ025>027-029>031-036>040-042-050>057-501>504.
WV...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
     NIGHT FOR WVZ505-506.
MARINE...NONE.

&&

SYNOPSIS...HTS/SBK
NEAR TERM...JRK/SBK
SHORT TERM...HTS
LONG TERM...HTS
AVIATION...CJL/HTS
MARINE...JRK/SBK/HTS
HYDROLOGY...JRK
Hazardous weather outlook, Jul 7, 3:36 PM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
336 PM EDT THU JUL 7 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
081000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
336 PM EDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ALONG A WEAK FRONT
THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME SEVERE AND
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND ISOLATED
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY. THESE SLOW-MOVING
STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND
LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR
FRIDAY AFTERNOON AND EVENING. IN ADDITION...A FEW STORMS MAY BE
SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND
AGAIN ON FRIDAY.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-081000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
336 PM EDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ALONG A WEAK FRONT
THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME SEVERE AND
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND ISOLATED
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY. THESE SLOW-MOVING
STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND
LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR
FRIDAY AFTERNOON AND EVENING EAST OF THE BLUE RIDGE...AND FOR
COMMUNITIES SOUTHEAST OF WINCHESTER AND PETERSBURG. IN ADDITION...
A FEW STORMS MAY BE SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS
AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND
AGAIN ON FRIDAY.

HTS

In the hours before

Local storm report, Jul 7, 10:05 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1005 PM EDT THU JUL 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      2 WSW DUNDALK           39.26N  76.53W
07/07/2011                   BALTIMORE          MD   911 CALL CENTER

            SWIFT WATER RESCUE AT 94 W DUNDALK AVE.

&&

EVENT NUMBER LWX1101117

CJL
Local storm report, Jul 7, 10:06 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1006 PM EDT THU JUL 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     FLASH FLOOD      1 E LANSDOWNE           39.24N  76.65W
07/07/2011                   BALTIMORE          MD   911 CALL CENTER

            SWIFT WATER RESCUE AT THE INTERSECTION OF MYRTLE AVE
            AND TULIP AVE.

&&

EVENT NUMBER LWX1101118

CJL
Local storm report, Jul 7, 10:08 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1008 PM EDT THU JUL 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      2 SSW DUNDALK           39.24N  76.51W
07/07/2011                   BALTIMORE          MD   911 CALL CENTER

            SWIFT WATER RESCUE AT THE INTERSECTION OF N AVONDALE RD
            AND SELLERS POINT RD.

&&

EVENT NUMBER LWX1101119

CJL
Local storm report, Jul 7, 10:09 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1009 PM EDT THU JUL 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      2 W DUNDALK             39.27N  76.53W
07/07/2011                   BALTIMORE CITY     MD   911 CALL CENTER

            SWIFT WATER RESCUE AT 2101 DUNDALK AVE.

&&

EVENT NUMBER LWX1101120

CJL
Local storm report, Jul 7, 10:21 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1021 PM EDT THU JUL 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      1 WNW MORRELL PARK      39.27N  76.67W
07/07/2011                   BALTIMORE CITY     MD   PUBLIC

            BENSON AVENUE AT SOUTH GRANTLEY STREET CLOSED DUE TO
            FLASH FLOODING.

&&

EVENT NUMBER LWX1101121

SBK
Special weather statement, Jul 7, 10:22 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1022 PM EDT THU JUL 7 2011

MDZ003-VAZ028-031-WVZ050>053-080245-
WASHINGTON MD-CLARKE VA-JEFFERSON WV-HAMPSHIRE WV-BERKELEY WV-
MORGAN WV-FREDERICK VA-
1022 PM EDT THU JUL 7 2011

...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...CLARKE...JEFFERSON...
HAMPSHIRE...BERKELEY...MORGAN AND FREDERICK COUNTIES...

AT 1022 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM GERRARDSTOWN TO HAYFIELD TO YELLOW SPRING...
MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE INWOOD...WINCHESTER...GREENWOOD...MILLWOOD
PIKE AND RANSON.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3942 7769 3921 7792 3906 7809 3917 7860
      3927 7842 3947 7812
TIME...MOT...LOC 0222Z 272DEG 14KT 3937 7807 3923 7824
          3917 7850

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 10:22 PM EDTSpecial Weather StatementLWXBerkeley, Jefferson23 min
Jul 7, 11:28 PM EDTFlash Flood WarningLWXBerkeley3 hr
Jul 8, 1:26 PM EDTSpecial Weather StatementLWXGrant, Mineral, Pendleton94 min
Jul 8, 2:38 PM EDTSpecial Weather StatementLWXBerkeley, Hampshire, Hardy, Jefferson82 min
Jul 7, 9:50 PM EDTSpecial Weather StatementLWXFrederick25 min
Jul 7, 11:35 PM EDTSpecial Weather StatementLWXShenandoah40 min
Jul 8, 12:28 AM EDTSpecial Weather StatementLWXShenandoah47 min
Jul 8, 1:43 PM EDTSpecial Weather StatementLWXShenandoah47 min
Jul 8, 1:59 PM EDTSpecial Weather StatementLWXRockingham, City of Harrisonburg46 min
Jul 8, 2:27 PM EDTSevere Thunderstorm WarningLWXPage, Rockingham, Shenandoah, City of Harrisonburg48 min
Jul 8, 3:09 PM EDTTornado WarningLWXGreene, Madison, Page, Rockingham36 min
Jul 8, 3:18 PM EDTSpecial Weather StatementLWXLoudoun42 min
Jul 8, 3:37 PM EDTSpecial Weather StatementLWXAlbemarle, Culpeper, Fauquier, Greene, Madison, Orange and 3 more83 min
Jul 8, 3:39 PM EDTSevere Thunderstorm WarningLWXCulpeper, Greene, Madison, Orange51 min
Jul 8, 3:46 PM EDTSpecial Marine WarningLWX119 min
Jul 8, 3:49 PM EDTSpecial Weather StatementLWX41 min
Jul 8, 4:02 PM EDTSpecial Weather StatementLWXSpotsylvania28 min
Jul 8, 4:18 PM EDTSpecial Marine WarningLWX73 min
Jul 8, 4:22 PM EDTSevere Thunderstorm WarningLWXCulpeper, Orange, Spotsylvania38 min
Jul 8, 4:28 PM EDTSpecial Weather StatementLWXArlington, Fairfax, Prince William, Stafford, City of Alexandria, City of Fairfax and 3 more92 min
Jul 8, 4:32 PM EDTFlash Flood WarningLWXAlbemarle, City of Charlottesville102 min
Jul 8, 4:37 PM EDTSpecial Marine WarningLWX113 min
Jul 8, 4:54 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Orange, Prince William, Spotsylvania, Stafford35 min
Jul 8, 5:02 PM EDTSpecial Weather StatementLWXKing George43 min
Jul 8, 5:10 PM EDTSevere Thunderstorm WarningLWXFairfax, Prince William50 min
Jul 8, 5:20 PM EDTSpecial Weather StatementLWXSpotsylvania, City of Fredericksburg40 min
Jul 8, 5:36 PM EDTSpecial Marine WarningLWX114 min
Jul 8, 5:43 PM EDTSpecial Marine WarningLWX42 min
Jul 8, 6:00 PM EDTSpecial Weather StatementLWXKing George90 min
Jul 8, 7:29 PM EDTSpecial Marine WarningLWX61 min

Nearby

Flash Flood Warnings in West Virginia, 2011Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.